Medical Questions > Womens Health > Birth Control Forum

How long does it take to adjust to the birth control pill?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Hello,

I am currently taking Sprintec and my face was clear... Now, all of the sudden I have got breakouts everywhere in my face. They are really bad, it's so embarassing!!!

How long does it take for a woman to adjust to the birth control pill?

Thanks!!!!!
Did you find this post helpful?
|

User Profile
replied April 21st, 2011
Hi,
Welcome to ehealthforum,
The breakouts could suggest hormonal instability. You should consider visiting your gynecologist to request for alternate birth control to help control the breakouts.
Take care.



|
Did you find this post helpful?

User Profile
replied April 21st, 2011
Hello,

Welcome to ehealthforum

Sprintec is a combination hormone contraceptive pill.It might lead to acne and pimples as side effects because of sudden changes in the hormonal levels in the body.
It usually takes about 3 months for the body to get adjusted and symptoms to subside but if they persist for long or are too bothersome consider visiting your Healthcare Provider for evaluation.You might require to change the pill.

Take Care!


|
Did you find this post helpful?

replied October 25th, 2011
I am on my 3rd week of taking sprintec for the first time and i have notice i am having a break out on my face from it, its not to serious but when one goes away another comes shortly after and at times they are in a cluster on my cheeks and that can get embarrassing..so my question is, will it eventually go away after my body gets use to taking the pill or should i just talk to my gyno about changing to another and would what would be best to take birth control wise so i don't get acne?
|
Did you find this post helpful?

replied October 25th, 2011
Tri-sprintec question
I am on my 3rd week of taking sprintec for the first time and i have notice i am having a break out on my face from it, its not to serious but when one goes away another comes shortly after and at times they are in a cluster on my cheeks and that can get embarrassing..so my question is, will it eventually go away after my body gets use to taking the pill or should i just talk to my gyno about changing to another and would what would be best to take birth control wise so i don't get acne?
|
Did you find this post helpful?

replied June 16th, 2012
Sprintec 28
I am also on my third week of taking this medication. I am not expiriencing stomache pain as well as mod swings. I was told to give it a month or two, but im not sure if I want to continue. Will it throw my cycle off wack, and will i get my period off schedule now?
|
Did you find this post helpful?

replied June 18th, 2012
Extremely eHealthy
Keep taking the pill for 3 months and during the 4 month if you do not see any imrovements for any of the side effects that marchstars and Ashleyrye are experiencing then go back to your GP or OB/GYN and ask about a change of pill.

You need to give your body time to get used to the artifical hormones going into your body everyday changing the hormonal levels.

Your periods may be off whack for a little while but when your body gets used to the pill they usually settle down.

Stopping the pill without having something else in the pipeline is a recipe for accidents and unplanned pregnancy. I assume you went on the pill to prevent a pregnancy?? In this case dont stop taking the pill unless you've been to see your GP or OB/GYN and they agree with you and you get a different pill the mini pill or other birthcontrol.

AshleyRye, When you stop the pill your periods will go off whack for a while until the body is used to producing the natural hormones again as the pill supresses them. Sometimes you get then back 4-6 weeks after stopping the pill other times its a couple of months or more. It all depends when your body start producing the ovulation hormones and you start ovulating again.

Both of you keep taking the pill and if and only if after the 3 months you notice no improvements, see about getting it changed. Smile HTH
|
Did you find this post helpful?

replied March 27th, 2013
Birth control
I've been taking microgynon 30 for over 21 days after my first week of bein on the pill my boyfriend and I had unprotected sex, my last pill was on Sunday and I still haven't gotten my period or any type of bleeding? Is this bad? Does it mean I could be pregnant? Or am I adjusting to the pill? Thanks
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.